Alert archive / Iowa / Areal Flood Warnings in 2016
Areal Flood Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this areal flood warning at Aug 25, 2016, 8:38 AM CDT for Butler County, Iowa. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2016, 8:38 AM CDT (13:38 UTC)
- Expired
- Aug 26, 2016, 8:30 AM CDT
- In force
- 24 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, IA
The radar
The Des Moines radar (KDMX), 135 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this areal flood warning went out at Aug 25, 6:39 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 25, 6:39 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 639 AM CDT Thu Aug 25 2016 .SHORT TERM.../Today/ Issued at 346 AM CDT Thu Aug 25 2016 A few scattered showers and thunderstorms still ongoing over portions of southeast Iowa early this morning in vicinity of moisture advection moving through. The threat for heavy rainfall though is beginning to wane with drier air moving into the state. The highest PWAT axis is now over central Illinois and through central Missouri and near the main surface boundary. Will cancel the Flash Flood Watch with the heavy rain threat diminished. High pressure to the northwest will continue to settle southeast into northern Iowa today. Despite this a new wave of 700-500 mb moisture advection will move back into southern Iowa today. Some of this moisture is tied to thunderstorms that are currently ongoing across central Kansas and lifting northeast. These storms will weaken but still will remain possible that they reach the far southern forecast area today despite drier air advecting in the lower 5 kft. A few of the CAM solutions are more aggressive bringing light precipitation to near Interstate 80. The drier air will be much deeper here and any cloud bases would be at or above 10 kft. For now have left dry though still the outside possibility of a light shower reaches north towards the Des Moines metro. The clouds should have an impact on high temperatures as well. Probably am a bit optimistic with highs approaching 80 south. .LONG TERM.../Tonight through Wednesday/ Issued at 346 AM CDT Thu Aug 25 2016 No big changes made to the long term. Tonight through Friday high pressure will be in control of the weather especially across Northern Iowa. There will be a fair amount of moisture still around so there will be cloud cover to contend with. Tonight a deep trough over the Northern Plains/Rockies will push into the upper Midwest and the cold front that passed through on Wednesday night...which will have lingered across Missouri...will lift back as a warm front. This will bring a gradually increasing threat for thunderstorms to the far South/Southwest Friday and especially Friday night. Models have been trending quicker with the return of theta-e advection and some instability so I even brought slight chances in across the far South late tonight. By 12Z Saturday the warm front will be in Southern/Western Iowa and the upper trough will be pushing into the state and widespread showers/scattered thunderstorms will be in the forecast through mid day. Another surface low will pass as well dragging a weak cold front across the area late Saturday/Saturday night. Sunday at this point looks dry with the exception of some lingering showers/storms across the far South and East. Models are hinting at a shortwave passing through a more zonal flow across the region late day Sunday with may bring a chance for showers/isolated storms further North but this would be much more hit or miss then we have seen in awhile...if it occurs. Early next week the models begin to diverge with the GFS having a weak ridge building into the region while the Euro builds this ridge further West keeping a trough over the region and a chance for showers/storms in the Tuesday/Tuesday night time frame. Beyond that it appears ridging will develop over the region for a warmer period and drier weather. && .AVIATION.../For the 12Z TAFS through 12Z Friday morning/ Issued at 639 AM CDT Thu Aug 25 2016 High pressure will settle into northern Iowa and bring dry low level air and VFR conditions to much of the area. A few shower and thunderstorms are possible over southern Iowa today and cigs may approach MVFR with this activity. Cigs will lower again tonight but are expected to be VFR during this period with lowest cigs again over the southern sites. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Donavon LONG TERM...FAB AVIATION...Donavon
Hazardous weather outlook, Aug 25, 5:07 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 507 AM CDT THU AUG 25 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-072>075-261015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MADISON-WARREN-MARION-MAHASKA- 507 AM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES RETURN TO THE AREA BEGINNING LATE FRIDAY AFTERNOON THROUGH AT LEAST SATURDAY NIGHT. PERIODIC THUNDERSTORM CHANCES WILL CONTINUE INTO MID-WEEK. AT THIS TIME IT DOES NOT APPEAR THAT SEVERE WEATHER IS LIKELY THROUGH AT LEAST SUNDAY BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ070-071-081>086-092>097-261015- CASS-ADAIR-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 507 AM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SEVERE STORMS ARE NOT EXPECTED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL EXPAND ACROSS THE AREA FRIDAY WITH STORMS LIKELY FRIDAY NIGHT AND SATURDAY. PERIODIC THUNDERSTORM CHANCES WILL CONTINUE INTO MID-WEEK. SEVERE WEATHER IS NOT EXPECTED BUT HEAVY RAINFALL IS POSSIBLE WITH STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:12 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 18 min |
| Aug 25, 9:26 AM CDT | River Flood Warning | DMX | Black Hawk | 4 days |
| Aug 25, 11:26 AM CDT | Areal Flood Warning | DMX | Bremer | 72 hr |
Nearby
Areal Flood Warnings in Iowa, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.